Alert archive / California / Wind Advisories in 2023
Wind Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 27, 2023, 1:25 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 29, 2023, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2023, 1:25 PM PST (21:25 UTC)
- In effect from
- Jan 29, 2023, 10:00 AM PST
- Expired
- Jan 29, 2023, 7:34 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3104 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WWUS76 KSGX 272125 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 125 PM PST Fri Jan 27 2023 CAZ060-280615- /O.NEW.KSGX.WI.Y.0008.230129T1800Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 125 PM PST Fri Jan 27 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-280615- /O.NEW.KSGX.WI.Y.0008.230129T2100Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 125 PM PST Fri Jan 27 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM PST MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
7 follow-up statements
374 WWUS76 KSGX 280432 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 832 PM PST Fri Jan 27 2023 CAZ060-281330- /O.CON.KSGX.WI.Y.0008.230129T1800Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 832 PM PST Fri Jan 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-281330- /O.CON.KSGX.WI.Y.0008.230129T2100Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 832 PM PST Fri Jan 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM PST MONDAY... * WHAT...West winds 15 to 25 mph with local gusts to 40 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
625 WWUS76 KSGX 281053 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 253 AM PST Sat Jan 28 2023 CAZ060-282300- /O.CON.KSGX.WI.Y.0008.230129T1800Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 253 AM PST Sat Jan 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-282300- /O.CON.KSGX.WI.Y.0008.230129T2100Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 253 AM PST Sat Jan 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM PST MONDAY... * WHAT...West winds 15 to 25 mph with local gusts to 40 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
461 WWUS76 KSGX 282116 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 116 PM PST Sat Jan 28 2023 CAZ060-290645- /O.CON.KSGX.WI.Y.0008.230129T1800Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 116 PM PST Sat Jan 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected near the foothills. Local gusts could be up to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-290645- /O.CON.KSGX.WI.Y.0008.230129T2100Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 116 PM PST Sat Jan 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM PST MONDAY... * WHAT...West winds 15 to 25 mph with local gusts 40 to 50 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
293 WWUS76 KSGX 290507 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 907 PM PST Sat Jan 28 2023 CAZ060-291345- /O.CON.KSGX.WI.Y.0008.230129T1800Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 907 PM PST Sat Jan 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected near the foothills. Local gusts could be up to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-291345- /O.CON.KSGX.WI.Y.0008.230129T2100Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 907 PM PST Sat Jan 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM PST MONDAY... * WHAT...West winds 15 to 25 mph with local gusts 40 to 50 mph expected. Strongest gusts near the San Gorgonio Pass and along the I-8 grade into the desert. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
701 WWUS76 KSGX 291017 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 217 AM PST Sun Jan 29 2023 CAZ060-292300- /O.CON.KSGX.WI.Y.0008.230129T1800Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 217 AM PST Sun Jan 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected near the foothills. Local gusts could be up to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM today through midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-292300- /O.CON.KSGX.WI.Y.0008.230129T2100Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 217 AM PST Sun Jan 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST MONDAY... * WHAT...West winds 15 to 25 mph with local gusts 40 to 50 mph expected. Strongest gusts near the San Gorgonio Pass and along the I-8 grade into the desert. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM today through 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
405 WWUS76 KSGX 292101 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 101 PM PST Sun Jan 29 2023 CAZ060-300630- /O.CON.KSGX.WI.Y.0008.000000T0000Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 101 PM PST Sun Jan 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected near the foothills. Local gusts could be up to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...through midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-300630- /O.CON.KSGX.WI.Y.0008.000000T0000Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 101 PM PST Sun Jan 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WHAT...West winds 15 to 25 mph with local gusts 40 to 50 mph expected. Strongest gusts near the San Gorgonio Pass and along the I-8 grade into the desert. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...through Monday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
668 WWUS76 KSGX 300334 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 734 PM PST Sun Jan 29 2023 CAZ061-062-065-300445- /O.CAN.KSGX.WI.Y.0008.000000T0000Z-230130T1500Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 734 PM PST Sun Jan 29 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease overnight. $$ CAZ060-300445- /O.CAN.KSGX.WI.Y.0008.000000T0000Z-230130T0800Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 734 PM PST Sun Jan 29 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:22 AM PST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 27, 9:22 AM PST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service San Diego CA 922 AM PST Fri Jan 27 2023 .SYNOPSIS... Fair conditions today and Saturday. Sunday through early next week, a cold storm system will impact the region bringing rain, low- elevation mountain snow, and gusty west winds. For the middle to end of next week, warmer conditions with periods of offshore winds are expected. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Forecast Highlights: *A winter storm will bring impactful snowfall to elevation 3500 feet and above in the mountains Sunday through Monday night. *The storm will also bring gusty winds and rain to low elevations. *Warming expected for late next week. Clear skies across the region this morning, with temperatures at 8 AM running 5 to 25 degrees cooler than this time yesterday. The Inland Empire and other valley locations are running closer to the 15 to 25 degree cooler mark. Temperatures today will run 5 to 10 degrees warmer than yesterday in the valleys, mountains, and High Desert with temperatures a few degrees cooler in the low desert and 5 to 10 degrees cooler than yesterday at the coast. We will start to feel a more widespread influence of the changing weather pattern tomorrow, with temperatures up to 5 degrees cooler than today and increased cloud coverage. Showers and winds will begin to increase ahead of the main storm system on Sunday. Winds will peak at 40 to 55 mph Sunday into early Monday over the mountains and into portions of the deserts. The upper low will move over Southern California Monday bringing a blast of cold air and more widespread precipitation. Snow levels on Sunday will be near 5000 feet, dropping to closer to 4500 feet Sunday afternoon, falling even farther to 3000-3500 feet by Monday afternoon. Impactful snowfall is expected in the mountains with 6-12 inches likely above 5000 feet. An inch or two of snow is even possible along I-15 and I-8 through the mountain passes and in portions of the High Desert. Major travel impacts are expected in the mountains. West of the mountains rounds of scattered showers are possible as early as Sunday morning. Rainfall totals reaching 0.20-0.50 inches expected west of the mountains at most locales by the time the storm is finished. Under a tenth of an inch of rain is expected for desert locations. This system is not tapping into tropical moisture, like the storms we saw earlier this month so rainfall totals are expected to be less than what we have been seeing. The system will move to our east on Tuesday, but cold air will remain in place. A few showers could linger over San Diego County mountains Tuesday but most of the region will be dry. A cold morning is expected on Wednesday, with the potential for widespread frost in the inland valleys. An upper ridge looks to begin to move in from the west Wednesday through late next week, leading to dry and warmer conditions, with periods of offshore winds. && .AVIATION... 271730Z...Coast/Valleys...Clear skies will prevail through this evening with unrestricted VIS. Areas of stratus will develop near the immediate coast after 08Z Sat with bases mostly light between 1500 and 2000 ft MSL. Stratus will continue, possibly spreading up to 10 miles inland after 14Z Sat, and there is about a 30 percent chance of an MVFR CIG at KSAN between 14Z and 20Z Sat. Local vis 3-5 miles will occur over higher coastal terrain 08Z-20Z Sat. Mountains/Deserts...Clear skies with unrestricted VIS will continue through Sat morning. && .MARINE... No hazardous marine weather conditions are expected through next Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...CO AVIATION/MARINE...Maxwell
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 1:24 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.